| Model Number |
N/A |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/04/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refx0144 showed seven other similar product complaint(s) from this lot number.
Event or Problem Description
It was reported "ir placed 4f single lumen picc.Clinician reported leaking from the end cap.End cap was replaced a few times.A new sl picc was placed.The same thing occurred.They then tried a different end cap (needless connector) and this resolved the issue." this report addresses the first device.
Event or Problem Description
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling based on a review of this information, the following was concluded: the complaint of a leak at the luer hub is confirmed to be manufacturing related.One 4 fr powerpicc catheter was returned for evaluation.The catheter was returned trimmed at the 1 cm depth marker.The catheter was infused with water and the sample was observed to leak at the hub connection.Microscopic inspection of the purple luer adapter revealed a protrusion in the luer material within the orifice.The mold defect appeared to prevent firm attachment of the injection cap and luer lock syringe; therefore, the complaint is confirmed.Bd is working closely with the manufacturing facility to prevent reoccurrence of the reported event.